Florida, 2012

Hail and Damaging Winds in Florida, June 11, 2012

June 11, 2012 · NWS JAX · 4 events in 1 county or zone

Active southwest steering flow continued a moist and unstable airmass over the area. These convective ingredients combined with lingering outflow boundaries from previous convection and the sea breezes brought scattered strong to severe storms to the area during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Active southwest steering flow continued a moist and unstable airmass over the area. These convective ingredients combined with lingering outflow boundaries from previous convection and the sea breezes brought scattered strong to severe storms to the area during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 1:57 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 1:57 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 PM EDT MON JUN 11 2012

...STRONG STORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL
EXPECTED TONIGHT THROUGH WEDNESDAY...

.SHORT TERM...NOW THROUGH THURSDAY...

REST OF THIS AFTERNOON...CONVECTION HAVING A TOUGHER TIME FIRING OFF
THIS AFTERNOON ACROSS NE FL WITH RIDGING ALOFT AND SLIGHTLY DRIER
AIRMASS WITH PWATS DOWN AROUND 1.60 INCHES. THIS WILL LEAD TO
SCATTERED COVERAGE OF CONVECTION THROUGH SUNSET...WHILE ACROSS SE GA
IN THE DEEPER MOISTURE AND CLOSER TO TROF AXIS...WILL SEE AT LEAST
NUMEROUS TO WIDESPREAD COVERAGE OF SHOWERS/STORMS THERE WITH HIGHER
RAINFALL THREAT BUT SINCE SE GA HAS MISSED OUT ON SOME OF THE RECENT
LOCALLY HEAVY RAINFALL WILL HOLD OFF ON ANY FLOOD WATCH AT THIS TIME.
MAX TEMPS AROUND 90 DEGREES THIS AFTERNOON WITH HIGHER DEWPOINTS IN
THE LOWER/MID 70S. CAPE VALUES NEAR 3000 J/KG THIS AFTERNOON WILL
HELP TO KICK OFF STRONG TO SEVERE STORMS IN TWO LOCATIONS...ONE
ALONG ONGOING MCS ACRS SOUTHERN GEORGIA AND THE OTHER ALONG SEA
BREEZE FRONTS AND OUTFLOW ACRS NE FL. STORM MOTION STILL GENERALLY
TOWARDS THE EAST AT 10-15 MPH ACROSS SE GA WITH A MORE ERRATIC
MOTION ACROSS NE FL DUE TO SEA BREEZE FRONTS AND OTHER OUTFLOWS.

TONIGHT...SCATTERED TSTM ACTIVITY ACROSS NE FL WILL FADE AFTER
SUNSET WHILE CONCERN WILL SHIFT ALONG THE ONGOING LINE OF STORMS
THAT WILL BE ACRS SE GA WITH LOCALLY HEAVY RAINFALL THREAT
CONTINUING THERE THROUGH MUCH OF THE NIGHT. ACTIVITY WILL CONTINUE
TO SLOWLY SHIFT SOUTH AND EAST AND COULD HAVE RE-DEVELOPMENT OF AT
LEAST SCTD CONVECTION ACROSS NE FL AFTER MIDNIGHT...WILL JUST HAVE
TO SEE HOW LINE OF STORMS BEHAVES AFTER SUNSET AND THE LOSS OF
DIURNAL HEATING TO KEEP THE CONVECTION ONGOING TOWARD MORNING.
IF CONVECTION REMAINS ONGOING AND PUSHES INTO NE FL TOWARD MORNING
AND CONTINUES ON TUESDAY...A FLOOD WATCH MAY BE REQUIRED.

TUESDAY...A TRICKIER FORECAST DEPENDING ON EVOLUTION OF OVERNIGHT
CONVECTION. IF STORMS ARE STILL ONGOING...THEN MAIN IMPACT WILL BE
LOCALLY HEAVY RAINFALL THREAT WITH THE STORMS. IF A BREAK IN
CONVECTION EXISTS...THEN SOME HEATING WILL TAKE PLACE WITH STORMS
RE-IGNITING BY LATE MORNING/EARLY AFTERNOON. EITHER WAY...HIGH POPS
ARE IN PLACE WITH CATEGORICAL ACRS SE GA AND LIKELY ACRS NE FL AND
THEY MAY BE ABLE TO BE PUSHED EVEN HIGHER IF ORGANIZED CONVECTION
HOLDS OVER FROM THE MONDAY NIGHT TIME FRAME. PRECIP WATER AMOUNTS
REBOUNDING CLOSE TO 2 INCHES AND SLOWER STORM MOTION WILL CONTINUE
LOCALLY HEAVY RAINFALL THREAT AND A FLOOD WATCH MAY BE REQUIRED. MAX
TEMPS WILL BE A NOTCH COOLER THAN TODAY AROUND 90 DEGREES AND
POSSIBLY ONLY AROUND THE MID 80S IF CONVECTION ONGOING DURING THE
OVERNIGHT HOURS LIMITS AMOUNT OF SUNSHINE EXPECTED.

TUE NIGHT...DEEP MOISTURE AXIS REMAINS ACROSS THE FORECAST AREA AND
EXPECT LIKELY CONVECTION DURING THE EVENING HOURS TO BECOME
SCATTERED OVERNIGHT WITH LOSS OF DAYTIME HEATING.

WEDNESDAY...BOTH GFS/NAM STILL HAVE DEEP MOISTURE (PRECIP WATER
AMOUNTS GREATER THAN 2 INCHES) AND EXPECT ANOTHER DAY WITH AT LEAST
LIKELY COVERAGE OF STORMS WITH ENOUGH DIURNAL HEATING IN THE MORNING
TO TRIGGER LIKELY COVERAGE DURING THE AFTERNOON. STRONG STORMS WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE MAIN
IMPACTS.

THURSDAY...HIGH PRESSURE TO BUILD NORTH OF THE REGION AND THIS WILL
SHIFT STEERING FLOW TO THE NORTHEAST AND ADVECT SOME DRIER AIR INTO
SE GA BY THE AFTERNOON WITH THE LAST OF THE LINGERING MOISTURE
ACROSS NE FL STILL EXPECTED TO TRIGGER SCATTERED/NUMEROUS CONVECTION
WITH ISOLD/SCTD CONVECTION ACROSS SE GA. MAX TEMPS NEAR NORMAL
AROUND 90 DEGREES.

.LONG TERM...FRIDAY THROUGH MONDAY...

WITH HIGH PRESSURE SETTING UP NORTH OF THE REGION A E/NE STEERING
FLOW WILL SET UP OVER THE FORECAST AREA WITH AIRMASS DRYING OUT AND
EXPECT DIURNAL CONVECTION COVERAGE TO COME DOWN TO NEAR NORMAL TO
SLIGHTLY BELOW NORMAL LEVELS AROUND 20-30%. MAX TEMPS WILL BE BELOW
NORMAL IN THE MID/UPPER 80S COAST AND CLOSER TO THE NORMAL 90
DEGREES OVER INLAND AREAS.

&&

.AVIATION...

ATLANTIC SEABREEZE HAS CLEARED CRG AND WILL MOVE THROUGH JAX
AROUND 20Z. WINDS WILL SHIFT TO THE SOUTHEAST AND BECOME GUSTY AT
TIMES BEHIND THIS BOUNDARY. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG THE SEABREEZE BETWEEN 20 AND 22Z. VQQ AND JAX STAND THE BEST
CHANCES OF BEING IMPACTED DIRECTLY...AND TEMPO GROUPS ARE IN
PLACE. WILL GO WITH VCTS ELSEWHERE. A FEW SHOWERS MAY LINGER NEAR
SSI INTO EARLY THIS EVENING BUT GENERALLY SPEAKING...VFR
CONDITIONS ARE EXPECTED OVERNIGHT.

&&

.MARINE...

EVENING SOUTHERLY SURGE WILL ONCE AGAIN CREATE NEAR SCEC
CONDITIONS TONIGHT. WILL GO WITH A SOLID 15 KNOTS...JUST BELOW
HEADLINE CRITERIA. RELATIVELY LIGHT WINDS ARE THEN ANTICIPATED
THROUGH MID WEEK. A FRONT WILL SLOWLY PUSH THROUGH ON THURSDAY AND
A SURGE OF NORTHEAST WINDS WILL TRAIL THE FRONT POSSIBLY REACHING
HEADLINE CRITERIA BY THURSDAY EVENING.

RIP CURRENTS: LOW RISK TODAY AND TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  90  70  92 /  80  90  70  50
SSI  74  85  73  87 /  60  80  50  60
JAX  70  90  70  91 /  60  70  60  70
SGJ  72  87  72  87 /  30  60  60  60
GNV  69  90  70  92 /  60  60  60  70
OCF  70  91  71  92 /  50  40  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/SHULER/WALKER
Hazardous weather outlook, Jun 11, 11:05 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT MON JUN 11 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-120838-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
1205 PM EDT MON JUN 11 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...LOCALLY HEAVY RAINFALL POSSIBLE AGAIN TODAY...

...SCATTERED STRONG TO ISOLATED SEVERE STORMS POSSIBLE THIS
AFTERNOON AND EVENING...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN HEAVY THUNDERSTORM
ACTIVITY THIS AFTERNOON AND EVENING. RAINFALL AMOUNTS OF 2 TO 3
INCHES CAN BE EXPECTED IN STRONGER THUNDERSTORM ACTIVITY AND THIS
AMOUNT OF RAINFALL WILL AGGRAVATE ALREADY SATURATED GROUNDS AND CAUSE
FLOODING PROBLEMS.

A FEW STRONG TO SEVERE STORMS...CAPABLE OF GUSTY WINDS...HAIL AND
FREQUENT LIGHTNING...WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET.

HEAT INDICES WILL NEAR 100 TO 105 DEGREES THIS AFTERNOON ACROSS
INLAND NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

NUMEROUS TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY...
WITH PERIODS OF HEAVY RAINFALL AND GUSTY WINDS POSSIBLE. RAIN CHANCES
WILL DECREASE TO NEAR NORMAL VALUES BY THURSDAY AND INTO NEXT WEEKEND
AS ONSHORE FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT THAT WARNINGS
ARE ISSUED FOR YOUR LOCATIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/JCH

In the hours before

Special weather statement, Jun 11, 4:13 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 PM EDT MON JUN 11 2012

GAZ134>136-112145-
APPLING-BACON-WAYNE-
513 PM EDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
SOUTHERN APPLING AND CENTRAL BACON COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT...

AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF SURRENCY TO 3 MILES NORTH OF BROADHURST...MOVING NORTHEAST AT 30
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SCREVEN...BROADHURST...GARDI...JESUP...SURRENCY...ODUM AND DOCTORTOWN
THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3187 8211 3183 8206 3182 8201 3179 8199
      3180 8196 3177 8195 3176 8191 3173 8190
      3168 8185 3166 8181 3159 8171 3153 8166
      3143 8179 3159 8250 3188 8215
TIME...MOT...LOC 2113Z 238DEG 27KT 3162 8231 3153 8190

TRABERT
Special weather statement, Jun 11, 4:32 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT MON JUN 11 2012

GAZ132-134-149>152-163-112200-
ATKINSON-BACON-BRANTLEY-CLINCH-COFFEE-PIERCE-WARE-
532 PM EDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...PIERCE...EASTERN ATKINSON...SOUTHERN BACON...SOUTHWESTERN
BRANTLEY...NORTHERN CLINCH AND SOUTHEASTERN COFFEE COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST
OF DIXIE UNION TO 6 MILES WEST OF DU PONT...MOVING EAST AT 35 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON...
MILLWOOD...DIXIE UNION...COGDELL...BICKLEY...AXSON...DU PONT...
HOMERVILLE...WARESBORO AND BRISTOL THROUGH 600 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING IS POSSIBLE. A GUST FRONT MOVING AHEAD OF
THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 45 TO 55 MPH
ALONG WITH MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3145 8278 3154 8223 3153 8223 3148 8217
      3148 8211 3104 8209 3096 8298 3103 8298
TIME...MOT...LOC 2132Z 248DEG 30KT 3136 8241 3100 8295
Special weather statement, Jun 11, 4:49 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT MON JUN 11 2012

FLZ020-022-GAZ136-150>152-162>164-112230-
BRANTLEY-CHARLTON-CLINCH-COLUMBIA-ECHOLS-HAMILTON-PIERCE-WARE-WAYNE-
549 PM EDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
WAYNE...WARE...SOUTHERN PIERCE...WESTERN BRANTLEY...CLINCH...EASTERN
ECHOLS...NORTHEASTERN COLUMBIA...HAMILTON AND NORTHWESTERN CHARLTON
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...

AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES EAST OF
COGDELL TO 13 MILES NORTHWEST OF NEEDMORE TO 7 MILES WEST OF
JASPER...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND MILLWOOD...HOMERVILLE...COGDELL...ARGYLE...
JASPER...MANOR...WARESBORO...BELMONT...NEEDHAM AND DEENWOOD THROUGH
630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS POSSIBLE. A GUST
FRONT MOVING AHEAD OF THE STORMS WILL PRODUCE GUSTY WINDS OF 45 TO
55 MPH WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3042 8318 3078 8290 3118 8272 3119 8267
      3123 8270 3128 8268 3140 8205 3086 8211
      3058 8234 3058 8246 3043 8245 3040 8248
      3041 8295 3043 8300 3043 8307 3044 8308
TIME...MOT...LOC 2149Z 252DEG 31KT 3120 8261 3080 8280
          3052 8302

TRABERT
Special weather statement, Jun 11, 4:59 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT MON JUN 11 2012

GAZ136-152-153-112230-
BRANTLEY-INLAND GLYNN-WAYNE-
559 PM EDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 630 PM EDT...

AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF MOUNT PLEASANT...
OR 13 MILES SOUTH OF GARDI...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MOUNT PLEASANT AND EVERETT
THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3133 8150 3132 8188 3142 8194 3159 8172
      3146 8161 3142 8160 3139 8155
TIME...MOT...LOC 2159Z 252DEG 19KT 3137 8182

TRABERT
Special weather statement, Jun 11, 5:05 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EDT MON JUN 11 2012

FLZ040-112230-
MARION-
605 PM EDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...

AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF OCALA AIRPORT...OR 8
MILES SOUTHWEST OF OCALA...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...SILVER
SPRINGS SHORES...SANTOS AND OCALA THROUGH 630 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2929 8213 2910 8196 2904 8224 2916 8237
TIME...MOT...LOC 2206Z 252DEG 10KT 2912 8223

SHULER
Special weather statement, Jun 11, 5:09 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT MON JUN 11 2012

FLZ025-112245-
DUVAL-
609 PM EDT MON JUN 11 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL DUVAL
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ORTEGA...OR 4 MILES
NORTH OF ORANGE PARK...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORTEGA AND UNF THROUGH 645
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3039 8152 3027 8146 3020 8172 3028 8172
TIME...MOT...LOC 2210Z 230DEG 15KT 3024 8170

SHULER

The radar

The Jacksonville radar (KJAX), 28 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Duval

When
June 11, 5:15 PM EST
Where
Duval County, 0.69 mi N of (Nip)nas Jacksonvill
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
30.230, -81.680

A strong microburst wind gust of 68 mph was recorded at the Naval Air Station Jacksonville ASOS.

Thunderstorm Wind, Duval

When
June 11, 5:30 PM EST
Where
Duval County, 0.6 mi E of Skinners
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.270, -81.590

Trees were blown down in a neighborhood which knocked out power. Some trees landed on homes.

Hail, Duval

When
June 11, 5:55 PM EST
Where
Duval County, 1.38 mi WNW of Bowden
Measured
1 in hail
Reported by
NWS Employee
Coordinates
30.280, -81.640

Quarter size hail was reported at J. Turner Blvd. and Southside Blvd.

Thunderstorm Wind, Duval

When
June 11, 6:15 PM EST
Where
Duval County, 2.39 mi SSE of Skinners
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
30.240, -81.580

Numerous trees were blown down near Baymeadows, Belfort Road and Philips Highway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393701, 393702, 393700, 393703.